MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation and was discarded by the user facility.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr could not be performed as the lot number and/or serial number was not reported.The reported event could be attributed to the following: - ancillary equipment issues (e.G.Handpiece), - user selects improper min settings on generator, - improper usage and inadequate cleaning of instrument, - applying improper or inadequate directional force.The instructions for use (ifu) state: - the instruments allow for the coagulation of vessels up to and including 5 mm in diameter.Do not attempt to seal vessels in excess of 5 mm in diameter.- blood and tissue buildup between the blade and shaft may result in abnormally high temperatures at the distal end of the shaft.To prevent burn injury, remove any visible tissue buildup at the distal end of the shaft.- for optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported the harmonic scalpel (har36) did not completely seal the vessel and the patient was bleeding post-operation.There was no delay in the original procedure.The patient was brought back into surgery and the vessels were successfully sealed.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6956721
Report Number0001056128-2017-00130
Device Sequence Number19057246
Product Code NLQ
UDI-Device Identifier00885825017347
UDI-Public(01)00885825017347
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHAR36
Device Catalogue NumberHAR36RR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1